Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 49, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 2, 2018, 11:43 PM CDT for Throckmorton County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2018, 11:43 PM CDT (04:43 UTC)
- Expired
- May 3, 2018, 12:28 AM CDT
- In force
- 45 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 82 km from the middle of the area, began a volume at 04:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 4:41 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1823 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 10.0
The text
As transmitted.
358
WUUS54 KSJT 030443
SVRSJT
TXC447-030545-
/O.NEW.KSJT.SV.W.0049.180503T0443Z-180503T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
1143 PM CDT WED MAY 2 2018
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Northern Throckmorton County in west central Texas...
* Until 1245 AM CDT
* At 1143 PM CDT, a severe thunderstorm was located 7 miles northwest
of Throckmorton, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near,
Throckmorton around 1150 PM CDT.
Elbert around 1220 AM CDT.
Other locations impacted by this severe thunderstorm include Us-
183 Near The Throckmorton-
Baylor County Line and The Intersection Of Us-380 And Highway 222.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3322 9896 3311 9944 3328 9945 3340 9923
3339 9895
TIME...MOT...LOC 0443Z 238DEG 28KT 3324 9929
HAIL...1.00IN
WIND...60MPH
$$
SN2 follow-up statements
883
WWUS54 KSJT 030512
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
1212 AM CDT THU MAY 3 2018
TXC447-030545-
/O.CON.KSJT.SV.W.0049.000000T0000Z-180503T0545Z/
Throckmorton TX-
1212 AM CDT THU MAY 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR NORTHEASTERN THROCKMORTON COUNTY...
At 1212 AM CDT, a severe thunderstorm was located 8 miles northwest
of Elbert, or 12 miles northeast of Throckmorton, moving northeast at
30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Elbert around 1220 AM CDT.
Other locations impacted by this severe thunderstorm include Us-
183 Near The Throckmorton-Baylor County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3327 9896 3328 9926 3340 9923 3339 9895
TIME...MOT...LOC 0512Z 237DEG 27KT 3335 9909
HAIL...1.00IN
WIND...60MPH
$$
SN443
WWUS54 KSJT 030528
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
1228 AM CDT THU MAY 3 2018
TXC447-030537-
/O.CAN.KSJT.SV.W.0049.000000T0000Z-180503T0545Z/
Throckmorton TX-
1228 AM CDT THU MAY 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN THROCKMORTON
COUNTY IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 200 AM CDT for
west central Texas.
LAT...LON 3327 9896 3328 9926 3340 9923 3339 9895
TIME...MOT...LOC 0524Z 238DEG 28KT 3342 9897
$$
SNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 6:39 PM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, May 2, 6:39 PM CDT, 5 hours 4 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 639 PM CDT Wed May 2 2018 .AVIATION... /00Z TAFS/ Scattered thunderstorms have developed west of our area TAF locations this evening. Continued development is expected into the late evening hours. Will continue the TEMPO groups at area TAF sites for the evening hours, as most of the line of activity moves eastward during the overnight hours. While this initial line is expected to move east of most of our sites, additional development is expected overnight tonight, and TAFs may need to be updated for another round of thunderstorms across the area. Expect the activity to finally move east of most sites late in the day Thursday with improving conditions during the afternoon and evening tomorrow. 20 && .PREV DISCUSSION... /issued 253 PM CDT Wed May 2 2018/ SHORT TERM... (Tonight and Thursday) All eyes on the severe weather chances tonight across West Central Texas. Dryline making progress through the Permian Basin this afternoon and should continue east to near a Sweetwater to Sanderson line late this afternoon, and then begin a retreat back west this evening. Storms have started to develop north of Aspermont so far today and southwest of Ozona, but cap has held in between where convergence along the dryline is weaker. All indications are that as a shortwave rotates into the area from the southwest and brings cooler temperatures aloft, cap will weaken and storms will take off very quickly. Plenty of instability but flow is mostly unidirectional, so hail and high winds the main threat. After the storms develop late this afternoon/evening they should expand in coverage as they shift east across the Abilene and San Angelo areas and towards the remainder of West Central Texas late this evening and into the early morning hours. Have increase rain chances just a little for tonight and have maintained the mention of severe storms. Uncertainty about the overall development for Thursday, with much depending on just exactly the convection develops tonight and if/where any surface boundaries end up. Appears the dryline will surge east faster on Thursday, with storms along and head of the dryline developing by late morning and into the early afternoon hours. Hard to tell just how worked over the air mass may be after the convection tonight, so instability is a question. Best chance of severe likely from the Heartland east, where low level moisture will be maximized. LONG TERM... (Thursday night through Friday) By Thursday evening, the potent upper level low currently spinning over the Four Corners Region will eject out across the Central Plains. However, an elongated upper trough will remain draped across the southwestern CONUS keeping the area in southwesterly flow aloft. Multiple disturbances moving out of northern Mexico are forecast to traverse the forecast area Thursday night and into Friday afternoon. At the surface, a cold front will drop southward across the region and stall across the southern half of the area during the day. The combination of surface convergence along the front and favorable upper level dynamics will lead to scattered showers and thunderstorms developing Thursday night and continuing into Friday. Multiple rounds of moderate to heavy rainfall are possible especially along the I-10 corridor where the GFS generates greater than one inch of QPF. In addition, a few strong to marginally severe thunderstorms are possible on Friday generally across the southern half of the area where modest instability will be present. Otherwise, daytime highs will only be in the 70's owing to abundant cloud cover and precipitation. A few showers and thunderstorms will linger across the southeastern half of the area Friday night and into Saturday morning as the elongated upper trough moves over and to the east of the region. Dry and warmer conditions are then expected going into next week as upper level ridging builds back over the area. && .PRELIMINARY POINT TEMPS/POPS... Abilene 67 87 60 71 / 70 30 20 40 San Angelo 69 90 60 72 / 70 30 50 70 Junction 69 86 66 73 / 70 60 70 80 Brownwood 69 85 62 71 / 70 60 50 70 Sweetwater 65 87 58 72 / 60 10 20 30 Ozona 67 89 63 74 / 70 30 60 70 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 2, 2:44 PM CDT, 8 hours 59 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 244 PM CDT Wed May 2 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-031945- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 244 PM CDT Wed May 2 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected to develop late this afternoon and this evening, becoming more widespread tonight. The main hazard will be very large hail, perhaps larger than golf ball size. Damaging winds, deadly lightning, and rainfall heavy enough to cause some flooding of city streets, low water crossings, and other low lying areas will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday On Thursday, thunderstorms will be possible, especially across the area southeast of a San Angelo to Brownwood line. In addition to the threat for dangerous lightning, a few storms may become strong and approach severe levels. Large hail and strong, gusty winds will be the main threats. Additional thunderstorms will be possible Thursday night and Friday into early Saturday, mainly south of Interstate 20. Heavy rainfall could occur during this time period, leading to a threat for flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be requested for many areas tonight.
In the hours before
Local storm report, May 2, 8:45 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
845 PM CDT WED MAY 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG HASKELL 33.16N 99.73W
05/02/2018 HASKELL TX FIRE DEPT/RESCUE
TRAVEL TRAILER BLOWN OVER...PART OF ROOF TORN OFF OF
HIGH SCHOOL...SEVERAL POWER POLES SNAPPED BETWEEN
HASKELL AND STAMFORD ALONG HIGHWAY 277
&&
EVENT NUMBER SJT1800011
SNSpecial weather statement, May 2, 9:46 PM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service San Angelo TX
946 PM CDT WED MAY 2 2018
TXZ049-030345-
Fisher TX-
946 PM CDT WED MAY 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR FISHER COUNTY UNTIL 1045 PM
CDT...
At 946 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rotan, or 21 miles west of Hamlin, moving northeast at 35 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Rotan and Roby around 950 PM CDT.
Hamlin around 1020 PM CDT.
Other locations impacted by this storm include Hitson, Busby,
Capitola and Us-180 Near The Fisher-Scurry County Line.
A severe thunderstorm watch remains in effect until 200 AM CDT for
west central Texas.
LAT...LON 3296 10014 3271 10014 3271 10015 3270 10014
3266 10014 3264 10015 3252 10065 3253 10066
3296 10066
TIME...MOT...LOC 0246Z 236DEG 33KT 3281 10049
SNSpecial weather statement, May 2, 10:11 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1011 PM CDT WED MAY 2 2018
TXZ049-098-113-030415-
Haskell TX-Fisher TX-Jones TX-
1011 PM CDT WED MAY 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR HASKELL...NORTHERN JONES AND
NORTHEASTERN FISHER COUNTIES UNTIL 1115 PM CDT...
At 1010 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hamlin, moving northeast at 40 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This strong thunderstorm will be near...
Haskell, Stamford, Paint Creek and Lake Stamford Marina around
1100 PM CDT.
Irby around 1115 PM CDT.
Other locations impacted by this storm include Jud, The Intersection
Of Us-180 And Ranch Road 126, Us-380 Near The Haskell-
Stonewall County Line, Us-277 Near The Haskell-
Knox County Line and Tuxedo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until 200 AM CDT for
west central Texas.
LAT...LON 3296 9947 3296 9961 3290 9962 3268 10020
3296 10020 3296 9999 3339 9999 3340 9947
TIME...MOT...LOC 0310Z 240DEG 34KT 3285 10014
SNSpecial weather statement, May 2, 10:30 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1030 PM CDT WED MAY 2 2018
TXZ064-030415-
Sterling TX-
1030 PM CDT WED MAY 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STERLING COUNTY
UNTIL 1115 PM CDT...
At 1029 PM CDT, Doppler radar was tracking a strong thunderstorm near
Garden City, moving northeast at 50 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern
Sterling County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 200 AM CDT for
west central Texas.
LAT...LON 3209 10103 3208 10096 3188 10126 3195 10127
3208 10126
TIME...MOT...LOC 0329Z 218DEG 42KT 3191 10143
SNLocal storm report, May 2, 11:06 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1106 PM CDT WED MAY 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM HAIL 8 S HASKELL 33.04N 99.73W
05/02/2018 E1.25 INCH HASKELL TX PUBLIC
QUARTER SIZE AND LARGER HAIL FALLING AT INTERSECTION OF
FM 618 AND HIGHWAY 277
&&
EVENT NUMBER SJT1800012
SNLocal storm report, May 2, 11:21 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1121 PM CDT WED MAY 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM TSTM WND GST 5 W ROTAN 32.85N 100.55W
05/02/2018 M64 MPH FISHER TX MESONET
&&
EVENT NUMBER SJT1800013
SNThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:12 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Sutton | 48 min |
| May 2, 7:34 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 56 min |
| May 2, 7:46 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 44 min |
| May 2, 7:55 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Sutton | 50 min |
| May 2, 8:18 PM CDT | Special Weather Statement | SJT | Jones | 57 min |
| May 2, 8:24 PM CDT | Special Weather Statement | SJT | Schleicher | 51 min |
| May 2, 8:29 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 46 min |
| May 2, 8:41 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 49 min |
| May 2, 8:51 PM CDT | Areal Flood Advisory | SJT | Shackelford, Throckmorton | 114 min |
| May 2, 9:20 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 40 min |
| May 2, 9:46 PM CDT | Special Weather Statement | SJT | Fisher | 59 min |
| May 2, 10:11 PM CDT | Special Weather Statement | SJT | Haskell | 64 min |
| May 2, 10:30 PM CDT | Special Weather Statement | SJT | Sterling | 45 min |
| May 2, 10:34 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 41 min |
| May 2, 10:38 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Throckmorton | 67 min |
| May 2, 10:54 PM CDT | Tornado Warning | SJT | Crockett | 36 min |
| May 2, 11:28 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 47 min |
| May 3, 12:11 AM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 64 min |
| May 3, 12:33 AM CDT | Special Weather Statement | SJT | Nolan | 42 min |
| May 3, 12:53 AM CDT | Special Weather Statement | SJT | Irion | 52 min |
| May 3, 1:16 AM CDT | Special Weather Statement | SJT | Jones | 59 min |
| May 3, 1:18 AM CDT | Special Weather Statement | SJT | Schleicher | 57 min |
| May 3, 1:22 AM CDT | Special Weather Statement | SJT | Shackelford, Taylor | 53 min |
| May 3, 1:25 AM CDT | Special Weather Statement | SJT | Sutton | 65 min |
| May 3, 1:27 AM CDT | Special Weather Statement | SJT | Tom Green | 63 min |
| May 3, 1:49 AM CDT | Areal Flood Advisory | SJT | Taylor | 56 min |
| May 3, 2:15 AM CDT | Special Weather Statement | SJT | Shackelford | 45 min |
| May 3, 2:16 AM CDT | Special Weather Statement | SJT | Shackelford | 44 min |
| May 3, 4:36 AM CDT | Special Weather Statement | SJT | Irion | 39 min |
| May 3, 5:19 AM CDT | Special Weather Statement | SJT | Nolan | 41 min |
| May 3, 5:22 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Tom Green | 23 min |
| May 3, 5:46 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 29 min |
| May 3, 6:03 AM CDT | Special Weather Statement | SJT | Schleicher, Tom Green | 57 min |
| May 3, 6:11 AM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 49 min |
| May 3, 6:43 AM CDT | Special Weather Statement | SJT | Runnels | 47 min |
| May 3, 6:57 AM CDT | Special Weather Statement | SJT | Schleicher | 48 min |
| May 3, 6:58 AM CDT | Special Weather Statement | SJT | Shackelford | 47 min |
| May 3, 7:17 AM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 43 min |
| May 3, 7:18 AM CDT | Special Weather Statement | SJT | Coleman | 42 min |
| May 3, 7:34 AM CDT | Special Weather Statement | SJT | Concho | 41 min |
| May 3, 7:52 AM CDT | Special Weather Statement | SJT | Menard, Sutton | 38 min |
| May 3, 8:03 AM CDT | Special Weather Statement | SJT | Brown, Coleman | 42 min |
| May 3, 8:17 AM CDT | Special Weather Statement | SJT | McCulloch | 43 min |
| May 3, 8:24 AM CDT | Special Weather Statement | SJT | Brown | 51 min |
| May 3, 8:31 AM CDT | Severe Thunderstorm Warning | SJT | Brown | 59 min |
| May 3, 8:50 AM CDT | Areal Flood Advisory | SJT | Brown | 115 min |
| May 3, 9:10 AM CDT | Special Weather Statement | SJT | McCulloch, San Saba | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.